Oxaliplatin geeft verlamming en polyneuropathie

Oxaliplatin (chemo) infusie kan een acute vreemde verlamming en polyneuropathie veroorzaken. De verlamming is van oogspieren aan beide ogen, de zogenaamde bilaterale abducsens verlamming.

116091433-Jure-Gasparic-Dreamstime-INP oxaliplatin polyneuropathieIn januari 2010 werd voor het eerst een gevalsbeschrijving gepubliceerd over een 47-jarige vrouw. Zij ontwikkelde aansluitend aan het infuus hypokalemie en beiderzijds neuropathie van de nervis abducens. Hierdoor kwamen de ogen scheel te staan.

De gevalsbeschrijving was als volgt:

  • To the best of our knowledge, we report the first case of a patiënt demonstrating post-tetanic facilitation in the setting of transient bilateral abducens neuropathy and hypokalemia, after being infused with oxaliplatin.
    Case presentation: A 47-year-old Indian woman with metastatic gastric cancer was receiving an oxaliplatin infusion at the
  • initiation of her third cycle of palliative chemotherapy. She developed acute bilateral abducens neuropathy with post-tetanic facilitation alongside acute laryngopharyngo dysesthesia and hypokalemia.

De behandeling was als volgt: 

  • Following supportive management, including potassium infusion and warming, her neurological signs and symptoms were spontaneously resolved. This syndrome did not recur in subsequent cycles following prolongation of infusion duration and the addition of supportive calcium and magnesium infusions.

Oxaliplatin en vertraagde polyneuropathie

  • Delayed polyneuropathy may occur after chemotherapy with oxaliplatin.

Zo stelden Duitse auteurs in een overzichtsartikel uit mei 2009. Dit middel is een derde generatie chemokuur-middel, afgeleid van het bekende platinum. Ze beschrijven 4 patiënten die sensibele symptomen kregen en waarbij de elektrofysiologie ook duidelijk afwijkingen liet zien. Deze symptomen verschenen echter pas maanden nadat dit chemotherapeuticum gegeven was.

  • We report the cases of 4 patients who developed significant polyneuropathy between 5 and 10 months. After the completion of 6 months of adjuvant oxaliplatin-containing chemotherapy for stage III colon cancer. This delayed neurotoxicity was not immediately preceded by the symptoms characteristic of chronic oxaliplatin neuropathy, and its onset was acute and unpredictable.[1]

Bron

Author: Min-Han TanWen Yee ChayJia Hui NgBin Tean TehLita Chew. Transient bilateral abducens neuropathy with post-tetanic facilitation and acute hypokalemia associated with oxaliplatin: a case report. In: Journal of Medical Case Reports 2010, 4:36 

Auteurs: Prof. dr. Jan M. Keppel Hesselink, MD, PhD en Drs David J. Kopsky, MD, versie september 2009
‘Oxaliplatin: verlamming en polyneuropathie’

Bekijk hier video’s van onze patiënten met kanker.

Xeloda kan neuropathie veroorzaken

Lumbosacrale plexusneuropathie of plexopathie
POEMS, een zeldzame polyneuropathie
Wat is Orale Mucositis?


Referentielijst

[1] Nardone R, Buratti T, Golaszewski S, Bratti A, Caleri F, Tezzon F, Ladurner G, Mitterer M. | Delayed oxaliplatin-induced sensorimotor polyneuropathy. | Onkologie. | 2009 May;32(5):283-5. Epub 2009 Apr 20.


Wat kunnen wij voor u betekenen?

Wat kunnen wij voor u betekenen?

Ik ga akkoord met de privacyverklaring*